Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 283, NWS Nashville, TN

July 25, 2004Jackson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 25, 2004, 2:03 PM CDT for Jackson County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2004, 2:03 PM CDT (19:03 UTC)
Expired
Jul 25, 2004, 2:45 PM CDT
In force
42 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Jackson County, TN

The radar

The Nashville radar (KOHX), 82 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2004-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 433 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2004-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
433 J/kg
Mixed-layer CIN
-119 J/kg
Mixed-layer LCL
914 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 251903
SVRBNA
TNC087-251945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
202 PM CDT SUN JUL 25 2004

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JACKSON COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF GAINESBORO

* UNTIL 245 PM CDT

* AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR GAINESBORO...AND
  MOVING NORTHEAST AT 20 MPH.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3647 8577 3627 8575 3629 8554 3649 8552

$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 9:55 AM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, Jul 25, 9:55 AM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
955 AM CDT SUN JUL 25 2004

.UPDATED...

AREA OF SHOWERS AND SOME STRONGER STORMS OVER WEST TN AND NW PART OF
MIDDLE TN THIS MORNING APPEAR TO BE ASSOCIATED IN PART WITH A WEAK
SHORT WAVE NOTED ON THE 12Z UPPER AIR MAPS NEAR MEMPHIS. THE SHORT
WAVE WILL MOVE SLOWLY EAST TODAY WHILE AIDING STORM CHANCES ACROSS
MUCH OF MIDDLE TN. UNLIKE SATURDAY...THESE STORMS WILL BE MOVING
NORTHEAST AT A DECENT SPEED DUE TO THE INCREASED SOUTHWESTERLY FLOW
ALOFT...SO ANY PERIODS OF HEAVY RAIN FOR ANY ONE AREA SHOULD BE
PRETTY BRIEF. PRETTY WIDE COVERAGE OF STORMS EXISTED IN THE NW
COUNTIES AT MID MORNING BUT WILL KEEP SAME POPS SINCE MUCH
OF THE PRESENT ACTIVITY WILL MOVE INTO KY BY NOON.

FRONTAL BOUNDARY STILL KIND OF DIFFUSE AND STILL LOCATED ALONG THE
MIDDLE TN/AL BORDER.  INVERTED SFC TROF TO OUR SOUTH SHOULD HELP
DRAG 70+ DEWPOINTS INTO MIDDLE TN FROM THE SE LATER TODAY AND
TONIGHT.

CURRENT FORECAST IS IN VERY GOOD SHAPE. ABOUT THE ONLY CHANGE
ANTICIPATED FOR THE MORNING UPDATE WILL BE TO MASSAGE CLOUD WORDING
FOR THIS AFTERNOON.

&&

.BNA WATCHES/WARNINGS/ADVISORIES...NONE.

&&

LV
Hazardous weather outlook, Jul 25, 11:00 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
1100 AM CDT SUN JUL 25 2004

TNZ005>011-022>034-056>066-075-077>080-093>095-261030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
1100 AM CDT SUN JUL 25 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND
POSSIBLY TONIGHT. MOST THUNDERSTORMS WILL CONTAIN LOCALLY HEAVY
RAIN WHICH WILL SIGNIFICANTLY REDUCE VISIBILITIES. THERE IS A SLIGHT
RISK THROUGH THIS EVENING THAT ISOLATED THUNDERSTORMS COULD PRODUCE
DAMAGING WINDS AND HAIL. ALSO...SIGNIFICANT PONDING OF WATER ON
ROADWAYS AND LOCALIZED URBAN FLOODING IN POOR DRAINAGE AREAS CAN BE
EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS POSSIBLE.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 1:33 PM CDTSevere Thunderstorm WarningOHXRutherford27 min
Jul 25, 1:47 PM CDTSevere Thunderstorm WarningOHXCannon43 min
Jul 25, 2:14 PM CDTSevere Thunderstorm WarningOHXWarren46 min
Jul 25, 2:51 PM CDTSevere Thunderstorm WarningOHXVan Buren39 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.